Ask a doctor

Can Botox Make You Feel Ill?

I had Botox yesterday and felt fine, I was shopping for clothes afterwards and became very hot but I was still feeling well,then I had to run for the bus home and was worn out,a few hours later I felt unwell and as the night went on I got worse,sore throat head aches and feel run down,is this the cause of botox?

Doctor Answers (6)

Sounds like you're coming down with a virus infection...

+1

while reports suggest botox could possibly be the culprit, it's about as common as your finding $1million in your purse...could happen but highly unlikely...there's a long story about how the FDA comes up with some of the adverse effects they list in the insert but many have nothing to do with what the compound actually causes...I wouldn't worry about it in relation to the botox...sure your next session will go without a hitch...
 


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Botox is very safe but flu like symptoms have been rarely described

+1

When botox was tested for FDA approval, some patients who were given placebo treatment  to compare with the real botox, also had vague flu-like symptoms. Rarely it does occur that patients having botox obtain flu-like symptoms but they disappear usually within one day. It does not appear to be an allergic reaction so it may not occur again fi you had it done.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

It can happen

+1

Most patients who are using botox for cosmetic improvement do not experience this side effect.. However it can be related and is usually dose associated..Be sure to tell your doctor about this before you do this procedure next time.

Saida Baxt, MD
Paramus Dermatologic Surgeon
4.5 out of 5 stars 2 reviews

You might also like...

It is certainly possible.

+1

While you might have developed a cold at the same time as getting your botox, flu-like symptoms are well reported in a small subset of patients.  If this happens again, you will have to decide if the benefit makes the treatment worth having these symptoms.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

A rare side effect from botox is flu symptoms

+1

Some people will experience symptoms of the flu after boots. Symptoms can include aches, headaches, weakness, and headaches. It is usually self limited to a day or two. Tylenol can help. I have had a few people experience this. It seems to be dose related, more units means more symptoms. I switched a couple clients to dysport and they had no symptoms with it. Xeomin is another option too. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Doesn't sound like botox

+1

Those are not typical side effects from botox. I would check with your primary physician as the symptoms sound more linked with a flu.

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.